Verify your email address to receive email notifications.

Verification sent. Please check your inbox to verify your address.

Unable to send verification. Please try again later.

  • Shared Experiences

    Feedback for someone's 1st time on an anti depressant?

    This is my 1st time on an anti depressant. I have been prescribed Efexor-Xr 75mg once per day. It has been a week and I see a psychologist tomorrow.

    I have had nauseous, headaches, shaking & depleted appetite (that's one is a good side effect). I have read some info & am really scared about being on this and coming off it which I'm hoping to do in 6 months.

    I have worked through all natural therapies & nothing has worked & I have been against anti depressant for a long time and now feel more guilty as I feel like I have given up the fight. Any feedback will be greatly appreciated.
    • 1 comment
    • Dr Simon Easterbrook-Smith
  • Find a professional to answer your question

  • My research interests include immunology and the mechanisms of amyloid formation. The latter has implications for people who are dealing with Alzheimer's Disease, Parkinson's Disease … View Profile

    I have been on Efexor (150 mg/day) for a few years. Initially I noticed side-effects similar to yours but they went away after a few weeks.

    I don't think that you should feel “guilty”. If you were a Type I diabetic I doubt that you would feel “guilty” about taking insulin. “Meds for the head” are fundamentally no different.

    If you do decide to come off it it is *important* that this is done under *close* supervision of your prescribing doctor.

    Coming off Efexor cold-turkey, without medical approval and supervision can be a *very* unpleasant experience.

    I hope that the combination of Efexor and seeing a psychologist will be helpful for you.

comment

You must be a Health Professional to comment. Log in or Sign up .